I talked to my llnp today and we are going low and slow. And she gave me six detox things to do/take and doesn't want me doing more than that right now. Chlorella, activated charcoal, Epsom salt/peroxide baths or foot soaks, Apple cider vinegar, better diet and more water. Plus the glutathione infusions. I think the big issue was that I was going to get glutathione after starting the abx last week and couldn't because all my veins were blowing out. So now I have the IV line in for the week so I won't have that issue. If all goes well back on the bactrim then I'm adding plaquenil back later this week.
Because of how bad I herxed, I don't think I'll be on iv abx anytime soon and no hyperbaric chamber for a while either. Which is ok. I'll get my online business going again after finals this week and just go with the flow. I don't have any other options really. I don't want to go crazy and do something stupid trying to fight this.
I was diagnosed in Feb. I've had symptoms for about 20 years. My skin is so ravaged from the Bart. They kept telling me fibro and "somatic" before my neuro found the lyme. I've been on abx since sometime in March, maybe the 13th. I can't really recall. I was on ampicillin and then doxy was added and I was switched on the 10th to azyth, bactrim and plaquenil because the bart is really bad. My dr is also doing glutathione infusions 3x a week, however I missed 3 doses when I started this regimen because my veins all blew. So I've been hydrating like crazy to prevent that.
I am going to be switched to IV at some point - which is better then destroying my gut. I have contemplated herbals and my llnd will do that, however I am a single mother of 3 under 10 and I currently can't work or attend school anymore. I have no family nearby. So, needless to say I'm anxious to become more functional ASAP.
I didn't know about the cold showers. Will have to try that. I'm going to talk to my llnd about detox methods also and what her plan of action is now. It's not that I'm against low and slow; but I would like to return to class next semester. I have some contract work I do from home, but I'm almost done with school and then I will make more money with an easier schedule.
I'm working towards the anti-inflamatory diet - just have to eliminate sugar now. Been slowly taking things out of my diet. I'm gluten free from celiac, so that one was easy. I'm also taking probiotics and using aloe water. My stomach doesn't really bother me much, thankfully.
I also ordered some activated charcoal earlier today.
My fear is having to go to the ER and end up baker acted. Thank you for sharing that you had to go to the ER. I'm going to have to adjust my plan so I can take it slower. I started the Bactrim again today and my anxiety is already increased again. I thought I was starting again tomorrow, but somewhere I lost a day between Thursday and now.
I'm so sorry you are going through this. I have recently went through this and ended up in the ER twice. It took me a good 2 to 3 weeks after my last Flagyl stint to get back to feeling "normal". I would get severe psych herxes. Anxiety and panic were the worst. But also, my movement would get very stiff and I'd get very confused. It was absolutely horrible. It was after the last episode that I decided to stop antibiotic treatment and look towards more natural protocols as I felt abx were doing me more harm than anything else. I also got face rashes and itching. Also bad GI issues.
Please do not try and tough through a bad herx. The best thing you can do is back off. Your body, and in your case and mine, our brains were being flooded with toxins that we can not get rid of properly.
I recommend an anti inflammatory diet along with your other detox methods. Also try ending each shower with straight cold water for at least a minute. If you can manage it, 3 minutes. The benefits of cold showers are well documented and really get your lymphatic system going. Work on GI health as well. Many people cannot handle heavy abx use and it causes leaky gut which can cause neurological symptoms to get worse.
When were you diagnosed with lyme and co's? How long have you been treating?
You got this. And you are not alone. I'm glad you are reaching out.
Trust me, I understand that you want to get this knocked out as fast as possible. But, being that you have probably had this for so long, I'm afraid that it may take some time to get better. Be careful of going too hard too fast.
A woman named Mandy Hughes, (she was one of the main subjects on the Lyme documentary, "Under Our Skin) went into treatment head first and had a hell of a first few months. She was mainly neurological and started IV treatment with Dr J in DC. 3 months in she had an episode of seizures so bad that she stopped breathing. She was also in a wheelchair for several months. I actually found her on FB and messaged her. She is doing extremely well now. She's a nurse. I was thinking of doing IV and a lot of our symptoms were the same. So, I wanted to get some advice from her. She told me she went after it hard because she really needed her body back. I understand that completely. But, she seemed to be in a position to do so. No kids, and a supportive partner.
Seeing as you are a single mother with 3 young children, I'm not sure IV abx would be the right route for you at this time. I am no doctor, so take my opinion as you will. I'm sure your LLMD is good. Mine is going too fast for my comfort. It's just that I have a lot of the same symptoms as you. Oral abx made me a lot worse after a few months time. My LLMD says this is because the pathogens had dug so deep over the years that the first few months of treatment were just scraping away. And then BANG! about
2 months ago I made a break through. But, I was about
ready to admit myself to the looney bin. It was hell. At the time there was no way I could sustain those types of herxes in order to get better. And I decided not to.
I hope your treatment works for you and you get better quickly. Just remember, if you are herxing hard on oral abx, IV is going to be more intense. So, please, don't tough through them. I wish you all the best and will be thinking of you.